Alert archive / Alabama / Flash Flood Warnings in 2015
Flash Flood Warning 20, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Dec 25, 2015, 1:08 AM CST for 6 counties in Alabama. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 25, 2015, 1:08 AM CST (07:08 UTC)
- Expired
- Dec 25, 2015, 7:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chambers County, AL, Chilton County, AL, Coosa County, AL, Elmore County, AL, Lee County, AL, Tallapoosa County, AL
The radar
The Maxwell AFB radar (KMXX), 32 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 25, 2:50 AM CST | FLASH FLOOD | 4 Sse Santuck, AL | OVER 6 INCHES OF FLOWING WATER ON THE ROAD AT TALLASSEE HIGHWAY AND HAYNES ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 102 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 7.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 349 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
111
WGUS54 KBMX 250708
FFWBMX
ALC017-021-037-051-081-123-251300-
/O.NEW.KBMX.FF.W.0020.151225T0708Z-151225T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
108 AM CST FRI DEC 25 2015
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHILTON COUNTY IN CENTRAL ALABAMA...
ELMORE COUNTY IN EAST CENTRAL ALABAMA...
LEE COUNTY IN EAST CENTRAL ALABAMA...
COOSA COUNTY IN EAST CENTRAL ALABAMA...
CHAMBERS COUNTY IN EAST CENTRAL ALABAMA...
TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 700 AM CST
* AT 105 AM CST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. VARIED AMOUNTS OF RAIN HAVE
FALLEN ACROSS THE BANDS OF STORMS FROM 1 TO 3 INCHES OVER THE PAST
FEW HOURS. ADDITIONAL BANDS ARE EXPECTED FLASH FLOODING IS
EXPECTED TO BEGIN SHORTLY OR WILL CONTINUE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
AUBURN...OPELIKA...ALEXANDER CITY...MILLBROOK...VALLEY...CLANTON...
WETUMPKA...LANETT...TALLASSEE...DADEVILLE...JEMISON...GOODWATER...
CAMP HILL...NOTASULGA...ROCKFORD...KELLYTON...LAFAYETTE...SMITHS...
EQUALITY AND WEOGUFKA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 65 NEAR MILE MARKER 181...AND BETWEEN MILE MARKERS 200
AND 219.
INTERSTATE 85 BETWEEN MILE MARKERS 51 AND 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3241 8543 3250 8544 3260 8571 3258 8580
3249 8580 3241 8605 3243 8619 3250 8625
3244 8632 3248 8641 3271 8642 3271 8671
3266 8672 3266 8679 3276 8700 3284 8688
3301 8677 3311 8595 3311 8523 3251 8503
$$
08What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Dec 24, 11:39 PM CST, 1 hour 29 minutes earlier.
Area forecast discussion, Dec 24, 11:39 PM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1139 PM CST THU DEC 24 2015 .DISCUSSION... THE FORTUNATE PART IS THAT AREAS FURTHER NORTH...WHILE SATURATED...HAVE NOT EXPERIENCED NEARLY AS MUCH RAIN AS THE SOUTHEASTERN COUNTIES. ACCORDING TO RADAR ESTIMATES...SOME PLACES IN THE SOUTHEAST HAVE SEEN OVER 10 INCHES OF RAINFALL WITH THIS EVENT. TROUBLING TO SAY THE LEAST. THE BOUNDARY WILL LIKELY ACCELERATE A BIT AS IT LIFTS NORTHWARD...BUT ADDITIONAL THUNDERSTORM ACTIVITY IS LIKELY AT LEAST THROUGH OVERNIGHT. HOWEVER...WITH PW VALUES AT THEIR MAXIMUM AND INSTABILITY NUMBERS REMAINING >500 JOULES...HEAVY RAIN AND SOME FLOODING DOES NEED TO BE MONITORED CLOSELY. 16 && .AVIATION... 06Z TAF DISCUSSION. CIGS ARE DROPPING ACROSS MOST OF THE AREA AND WILL DROP THE REST OF THE WAY BY 8Z. THE MAIN LINE OF THUNDERSTORMS WILL BE IN BETWEEN TAF SITS FOR THE NEXT SEVERAL HOURS AND TRIED TO TIME OUT SOME TIME BUT IF THE NORTHWARD PROGRESSION STALLS THEN THE TIMING WILL BE OFF. WILL NEED TO KEEP AN EYE ON FOG POTENTIAL SOUTH OF THE CURRENT STORMS BY SUNRISE. CIGS WILL REMAIN IFR FOR A GOOD PORTION OF THE DAY ACROSS THE NORTH AND MAY BRIEFLY LIFT TO MVFR ACROSS THE SOUTH BUT OVERALL A GLOOMY DAY FOR AVIATION. 16 && .FIRE WEATHER... A VERY MILD AND WET PATTERN WILL CONTINUE ACROSS CENTRAL ALABAMA THROUGH FRIDAY. UNSEASONABLY WARM WEATHER WILL PREVAIL THIS WEEKEND BUT RAIN CHANCES WILL BECOME MORE SCATTERED. BETTER RAIN CHANCES RETURN ON MONDAY. && .PREV DISCUSSION... /ISSUED 359 PM CST THU DEC 24 2015/ LONG TERM...TOMORROW THROUGH WEDNESDAY MOISTURE AXIS AND LOW-LEVEL JET AXIS WILL SHIFT NORTHWARDS TOWARDS THE NORTHWEST COUNTIES TOMORROW. THIS WILL THANKFULLY MOVE THE HIGHEST RAIN CHANCES NORTHWARD FROM THE AREAS THAT RECEIVED VERY HEAVY RAINFALL AMOUNTS TODAY. MODEL GUIDANCE AND WPC GUIDANCE INDICATES POTENTIAL FOR A BAND OF RAIN/TRAINING CONVECTION DEVELOPING OVER OR NEAR OUR NORTHWEST COUNTIES TOMORROW...AND HAVE INCREASED POPS TO CATEGORICAL THERE. WILL NOT MENTION FLOODING FOR THIS AREA AT THIS TIME AS THE NORTHWEST AREAS HAVE NOT RECEIVED AS MUCH RAIN RECENTLY BUT THIS WILL NEED TO BE MONITORED DUE TO THE UNSEASONABLY HIGH MOISTURE CONTENT AND POTENTIAL FOR CELL TRAINING. A STRONG STORM IS POSSIBLE TOMORROW WITH CAPE OVER 1000 J/KG AND 0-6 KM BULK SHEAR AROUND 35-40 KTS...BUT GIVEN THE LACK OF FORCING OR STRONGER SHEAR THE SEVERE RISK IS VERY LOW. THROUGH THE WEEKEND SOUTHWESTERLY FLOW ALOFT WILL CONTINUE WITH LOW-LEVEL SOUTHERLY FLOW RESULTING IN VERY UNSEASONABLY WARM AND HUMID CONDITIONS. HIGH TEMPERATURES WILL BE THREATENING RECORD HIGHS...WITH VERY MILD LOWS DUE TO THE HIGH DEW POINTS. GIVEN THE PRESENCE OF SEASONABLY HIGH MOISTURE AND INSTABILITY...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA OVER THE WEEKEND...BUT LACK OF A FOCUSING MECHANISM SHOULD KEEP COVERAGE SCATTERED. ATTENTION THEN TURNS TO THE NEXT SYSTEM MOVING TOWARDS THE AREA SUNDAY NIGHT INTO MONDAY. THE BASE OF A TROUGH DIGGING INTO THE WESTERN US BECOMES A CLOSED LOW AND LIFTS NORTHWARD FROM TEXAS TOWARDS MICHIGAN...THROUGH THE MISSISSIPPI VALLEY. MAIN UPPER- LEVEL ENERGY PASSES A BIT TO THE NORTH OF THE AREA...BUT A TRAILING COLD FRONT MOVES THROUGH ON MONDAY. FORECAST INSTABILITY AND SHEAR WOULD BE POTENTIALLY SUPPORTIVE OF ALL MODES OF SEVERE WEATHER...BUT WILL HOLD OFF MENTION IN THE HWO FOR THIS SHIFT WITH SOME QUESTIONS AS TO THE EFFECTS OF THE SYSTEM OCCLUDING AS WELL AS MARGINALLY WARM MID- LEVEL TEMPERATURES. THIS SYSTEM WILL NEED TO BE CLOSELY MONITORED. MOVING INTO TUESDAY...LATEST MODEL TRENDS ARE FOR SOME DRIER AIR TO FINALLY WORK IN. IF THESE TRENDS CONTINUE THEN POPS WILL NEED TO BE LOWERED ON TUESDAY. MODELS BEGIN TO DIVERGE BY WEDNESDAY ON MOISTURE RETURN. TEMPERATURES WILL TREND COOLER FOR TUESDAY AND WEDNESDAY BUT STILL WILL REMAIN ABOVE SEASONAL AVERAGES. 32/DAVIS && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 65 75 65 74 64 / 90 60 40 30 20 ANNISTON 67 76 66 76 65 / 100 50 30 20 20 BIRMINGHAM 69 76 67 78 66 / 90 60 40 30 20 TUSCALOOSA 69 77 68 78 68 / 80 50 30 30 30 CALERA 68 76 67 78 66 / 100 40 30 20 20 AUBURN 66 76 65 75 64 / 100 20 20 20 20 MONTGOMERY 68 79 66 79 65 / 100 30 20 20 20 TROY 70 79 66 78 65 / 80 20 20 20 20 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Dec 24, 11:46 PM CST, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1146 PM CST THU DEC 24 2015 ALZ011>015-017>050-260900- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1146 PM CST THU DEC 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THROUGH THE OVERNIGHT. AS A FRONTAL BOUNDARY SHIFTS SLOWLY NORTHWARD OVERNIGHT...THE MORE IMMEDIATE THREAT REMAINS WIDESPREAD FLOODING ALONG AND SOUTH OF A BILLINGSLEY TO WEDOWEE LINE. ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE OVER MOSTLY SATURATED SOILS CAUSING THE POTENTIAL FOR ADDITIONAL FLASH FLOODING. AS THE LINE MOVES NORTHWARD...THERE COULD BE SOME MINOR FLOODING ISSUES FOR THE REST OF THE AREAS ALONG AND SOUTH OF INTERSTATE 59. THESE AREAS ARE NOT AS SATURATED AS THE SOUTHEASTERN COUNTIES AND MAY BE ABLE TO HANDLE A LITTLE BIT MORE RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AS THE MAIN LINE OF SHOWERS AND STORMS SLIDE NORTHWARD...THERE WILL BE A CHANCE AT SEEING SOME ISOLATED FLOODING ALONG AND NORTH OF A LINE FROM DEMOPOLIS TO HEFLIN LINE THROUGH THE DAY ON FRIDAY. AGAIN THIS AREA IS NOT AS SATURATED AND MAY BE ABLE TO HANDLE MORE RAIN...WITH MOST OF THE IMPACTS BEING MORE ISOLATED THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NECESSARY AT TIMES THROUGH TONIGHT AND POSSIBLY AGAIN FOR FLOODING ON FRIDAY.
In the hours before
Special weather statement, Dec 24, 8:03 PM CST, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
803 PM CST THU DEC 24 2015
ALZ030-250230-
SUMTER AL-
803 PM CST THU DEC 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SUMTER COUNTY UNTIL
830 PM CST...
AT 803 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KEWANEE...OR NEAR LAUDERDALE...MOVING NORTHEAST AT 40 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LIVINGSTON...YORK...CUBA...GAINESVILLE...EPES...EMELLE...THE
UNIVERSITY OF WEST ALABAMA...BOYD...PAYNEVILLE...I 20 WELCOME CENTER
AT CUBA...SUMTERVILLE AND OLD MALLARD AIRPORT.
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 1 AND 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3274 8837 3288 8827 3277 8811 3274 8810
3272 8808 3271 8809 3270 8811 3269 8812
3268 8809 3269 8804 3268 8805 3236 8841
TIME...MOT...LOC 0203Z 218DEG 37KT 3248 8844Local storm report, Dec 24, 8:19 PM CST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
819 PM CST THU DEC 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM FLASH FLOOD CLAYTON 31.88N 85.45W
12/24/2015 BARBOUR AL EMERGENCY MNGR
PORTIONS OF ALABAMA HIGHWAYS 239 AND 51 CLOSED DUE TO
FLOODING IN BARBOUR COUNTY.
&&
JHSpecial weather statement, Dec 24, 8:31 PM CST, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
831 PM CST THU DEC 24 2015
ALZ030-031-250300-
GREENE AL-SUMTER AL-
831 PM CST THU DEC 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUMTER AND CENTRAL GREENE
COUNTIES UNTIL 900 PM CST...
AT 830 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LIVINGSTON...MOVING NORTHEAST AT 40 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LIVINGSTON...EUTAW...BOLIGEE...GAINESVILLE...EPES...BLUFFPORT...THE
UNIVERSITY OF WEST ALABAMA...THORNHILL...ALLISON...WALDEN QUARTERS...
TISHABEE...BOYD...NEW MOUNT HEBRON...CLINTON...I 20 REST AREA NEAR
EUTAW...EUTAW MUNICIPAL AIRPORT...FIVE POINTS INTERSECTION AND
SUMTERVILLE.
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 17 AND 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3299 8800 3280 8782 3277 8785 3277 8787
3276 8787 3276 8784 3277 8783 3275 8780
3273 8781 3273 8782 3272 8783 3251 8820
3264 8835
TIME...MOT...LOC 0230Z 225DEG 33KT 3264 8821Local storm report, Dec 24, 8:35 PM CST, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
835 PM CST THU DEC 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM FLASH FLOOD 5 SE MONTICELLO 31.78N 85.71W
12/24/2015 PIKE AL DEPT OF HIGHWAYS
STATE ROUTE 130 CLOSED DUE TO FLOODING, IMPASSABLE
BETWEEN MILE MARKERS 1 THROUGH 9 IN PIKE COUNTY.
&&
JHLocal storm report, Dec 24, 9:35 PM CST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
935 PM CST THU DEC 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM FLASH FLOOD 1 NW CLAYTON 31.89N 85.46W
12/24/2015 BARBOUR AL EMERGENCY MNGR
TWO HOMEOWNERS TRAPPED IN RESIDENCE BY FLOODWATERS.
&&
JHLocal storm report, Dec 24, 9:56 PM CST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
956 PM CST THU DEC 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM TORNADO 3 SSE SPRING HILL 32.04N 85.32W
12/24/2015 BARBOUR AL NWS EMPLOYEE
TORNADO DEBRIS SIGNATURE CONFIRMED BY DUAL-POL RADAR
DATA.
0429 AM TORNADO 1 SSE BOOT HILL 31.86N 85.63W
12/24/2015 BARBOUR AL NWS EMPLOYEE
TORNADO DEBRIS SIGNATURE CONFIRMED BY DUAL-POL RADAR
DATA.
0515 AM HEAVY RAIN CLAYTON 31.88N 85.45W
12/24/2015 E0.00 INCH BARBOUR AL EMERGENCY MNGR
WATER ON HIGHWAY 239 AND ALONG JACK HIGHTOWER ROAD.
0745 AM HEAVY RAIN SSW FORT MITCHELL ACTIV 32.30N 85.02W
12/24/2015 E0.00 INCH RUSSELL AL EMERGENCY MNGR
MINOR FLOODING, STANDING WATER, BRADLEY ROAD NEAR HIGHWAY
165.
0745 AM FLASH FLOOD 3 SSE PICKETT 31.93N 85.61W
12/24/2015 BARBOUR AL EMERGENCY MNGR
WATER COVERING BRIDGE ON HIGHWAY 239 NEAR COUNTY ROAD 27.
0759 AM FLASH FLOOD 4 WNW BOOT HILL 31.90N 85.70W
12/24/2015 BULLOCK AL LAW ENFORCEMENT
GROUND EROSION CAUSE BY FLOODING, SINKHOLE HAS FORMED ON
AL29N JUST ACROSS PIKE/BULLOCK COUNTY LINE-REROUTING
TRAFFIC
0819 AM FLOOD 1 SSW COMER 32.03N 85.39W
12/24/2015 BARBOUR AL PUBLIC
WATER FLOWING ACROSS THE BRIDGE ON CR 49. ROAD IS
IMPASSABLE. CORRECTED FOR LOCATION.
0830 AM FLOOD 20 SW INVERNESS 31.81N 85.99W
12/24/2015 PIKE AL EMERGENCY MNGR
COUNTY ROAD 223 HAS FLOODED IN PIKE COUNTY, ROAD IS
CONSIDERED IMPASSABLE
0832 AM FLASH FLOOD 10 NW COMER 32.14N 85.50W
12/24/2015 BULLOCK AL EMERGENCY MNGR
US HWY 82 CLOSED DUE TO FLASH FLOODING ON THE COUNTY LINE
BETWEEN PIKE AND BARBOUR, TRAFFIC BEING REROUTED
0921 AM FLASH FLOOD LANETT 32.87N 85.21W
12/24/2015 CHAMBERS AL EMERGENCY MNGR
FLOODING HAS PRODUCED A GAS MAIN BREAK ON CHERRY STREET.
HIGHWAY 29 IS IMPASSABLE AND CLOSED. SEVERAL OTHER LOCAL
STREETS ARE FLOODED AND IMPASSABLE. CREEKS AND STREAMS
ARE RUNNING OUT OF THEIR BANKS.
0924 AM FLASH FLOOD 5 WSW BRUNDIDGE 31.70N 85.89W
12/24/2015 PIKE AL EMERGENCY MNGR
SEVERAL ROADS ARE FLOODED AND CLOSED. THESE INCLUDE CR
6647, CR 6622 AND CR 3319.
0936 AM FLASH FLOOD 4 N WEDOWEE 33.37N 85.49W
12/24/2015 RANDOLPH AL EMERGENCY MNGR
WATER HAS COME UP OVER THE OLD HIGHWAY 431 BRIDGE.
HIGHWAY 48 HAS BEEN FLOODED AND WAS IMPASSABLE.
0936 AM FLASH FLOOD FOSTERS CROSS ROADS 33.42N 85.56W
12/24/2015 RANDOLPH AL EMERGENCY MNGR
CR 210 IS FLOODED AND CLOSED. CR 4801 HAS HAD A LARGE
SECTION WASHED AWAY. CR 208 HAS HAD A LARGE SECTION
WASHED AWAY. NUMEROUS OTHER COUNTY ROADS WERE FLOODED AND
IMPASSABLE.
0940 AM FLASH FLOOD 1 SSE WAUGH 32.35N 86.03W
12/24/2015 MONTGOMERY AL BROADCAST MEDIA
ROAD WAS FLOODED AND IMPASSABLE BETWEEN WELCH POINT AND
LUCAS POINT.
1000 AM FLASH FLOOD 4 SSE WAUGH 32.31N 86.02W
12/24/2015 MONTGOMERY AL BROADCAST MEDIA
WATER FLOWING ACROSS BRIDGE ON VAUGHN RD NEAR MARLER RD.
TIME ESTIMATED BASED ON REPORT.
1008 AM FLASH FLOOD 15 S MONTGOMERY 32.14N 86.28W
12/24/2015 MONTGOMERY AL EMERGENCY MNGR
US HWY 331 AT GRANT ROAD INTERSECTION IS CLOSED IN ALL
DIRECTIONS DUE TO FLOODING UNTIL 6PM TONIGHT
1027 AM TSTM WND GST 2 E OPELIKA 32.66N 85.34W
12/24/2015 E60.00 MPH LEE AL TRAINED SPOTTER
STRONG WIND GUSTS WERE REPORTED TO CAUSE BROKEN WINDOWS
AND DOWNING OF TREES
1040 AM FLASH FLOOD 2 NE AUBURN 32.61N 85.45W
12/24/2015 LEE AL PUBLIC
STREET FLOODING REPORTED VIA SOCIAL MEDIA ON EAST
UNIVERSITY DR IN FRONT OF MCALISTERS DELI...ALSO ON GLENN
AVE AND SHELTON MILL RD. TIME ESTIMATED BASED ON REPORTS.
1054 AM FLOOD LANETT 32.87N 85.21W
12/24/2015 CHAMBERS AL EMERGENCY MNGR
US 29 AT AL/GA LINE HAS FLOODED, ROAD IS CONSIDER
IMPASSABLE IN ALL DIRECTIONS AND TRAFFIC IS BEING
REROUTED.
1058 AM FLASH FLOOD 3 N BRUNDIDGE 31.76N 85.82W
12/24/2015 PIKE AL EMERGENCY MNGR
STATE ROAD 93 NEAR MP 3 HAS BEEN CLOSED DUE TO FLOODING.
TRAFFIC BEING REROUTED
1100 AM FLASH FLOOD 3 ESE NOTASULGA 32.55N 85.63W
12/24/2015 MACON AL PUBLIC
SMALL RETAINING PONDS AND SMALL CREEK HAVE OVERFLOWED
WITH WATER COVERING CR 57 NEAR CR 54. PORTION OF CR 59
WASHED OUT AND IMPASSABLE DUE TO WATER FLOWING OVER THE
ROADWAY. TIME ESTIMATED FROM REPORTS. UPDATED TO ADD MORE
LOCATIONS.
1103 AM FLOOD 10 S SEALE 32.15N 85.17W
12/24/2015 RUSSELL AL EMERGENCY MNGR
SEVERE FLOODING IN RUSSELL COUNTY ON LAKEVIEW ROAD,
SEVERAL PEOPLE ARE TRAPPED, EMERGENCY RESPONDERS ARE
ASSISTING.
1115 AM FLOOD 15 S SEALE 32.08N 85.17W
12/24/2015 RUSSELL AL EMERGENCY MNGR
WATER HAS SPREAD IN RUSSELL COUNTY FROM THE SEVERE
FLOODING, 2 HUNTERS ARE TRAPPED. RESPONDERS ARE
ASSISTING.
1126 AM FLASH FLOOD BLUE SPRINGS 31.66N 85.50W
12/24/2015 BARBOUR AL EMERGENCY MNGR
THE SPRING AT BLUE SPRINGS STATE PARK HAS EXCESSIVE
OUTPUT AND HAS FLOODED THE PARK. THE PARK HAS BEEN
CLOSED.
1133 AM FLOOD AUBURN 32.59N 85.48W
12/24/2015 LEE AL EMERGENCY MNGR
SEVERE FLOODING IN AUBURN NEAR EAST GLEN AVE. SEVERAL
ROADS BETWEEN AL HWY 14 AND SHUG JORDAN PKWY AND WILLS
TURK ROAD ARE CLOSED.
0102 PM FLASH FLOOD BRUNDIDGE 31.72N 85.82W
12/24/2015 PIKE AL EMERGENCY MNGR
ROAD CLOSURES INCLUDING CLAYTON AND JOHNSON STREETS IN
BRUNDIDGE DUE TO FLOODING. ADDITIONAL CLOSURES IN PIKE
COUNTY DUE TO FLOODING INCLUDING PORTIONS OF HWY 29, HWY
93, HWY 125, PIKE COUNTY ROADS 6647, 6648, 6622, 3319 AND
3326. PIKE COUNTY ROADS 3316, 3325, 4419, 4427, 6643 AND
5511 ARE FLOODED IN SPOTS.
0500 PM FLASH FLOOD AUBURN 32.59N 85.48W
12/24/2015 LEE AL PUBLIC
NUMEROUS LOCATIONS CURRENTLY FLOODING THROUGHOUT AUBURN.
WATER UP TO 3 FEET IS FLOWING THROUGH A TRAILER PARK NEAR
THE VET SCHOOL. ANOTHER AREA...CORNER OF E UNIVERSITY AND
OPELIKA HIGHWAY HAS UP TO 4 FEET OF STANDING WATER
ENGULFING VEHICLES
0750 PM FLASH FLOOD PHENIX CITY 32.47N 85.01W
12/24/2015 RUSSELL AL PUBLIC
REPORT OF 3 OR 4 HOMES FLOODED IN PHENIX CITY.
0810 PM FLASH FLOOD CLAYTON 31.88N 85.45W
12/24/2015 BARBOUR AL EMERGENCY MNGR
PORTIONS OF ALABAMA HIGHWAYS 239 AND 51 CLOSED DUE TO
FLOODING IN BARBOUR COUNTY.
0827 PM FLASH FLOOD 5 SE MONTICELLO 31.78N 85.71W
12/24/2015 PIKE AL DEPT OF HIGHWAYS
STATE ROUTE 130 CLOSED DUE TO FLOODING, IMPASSABLE
BETWEEN MILE MARKERS 1 THROUGH 9 IN PIKE COUNTY.
0928 PM FLASH FLOOD 1 NW CLAYTON 31.89N 85.46W
12/24/2015 BARBOUR AL EMERGENCY MNGR
TWO HOMEOWNERS TRAPPED IN RESIDENCE BY FLOODWATERS.
CORRECTED TIME.
&&
JHThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 8:03 PM CST | Special Weather Statement | BMX | Sumter | 27 min |
| Dec 24, 8:31 PM CST | Special Weather Statement | BMX | Greene, Sumter | 29 min |
| Dec 24, 9:57 PM CST | Flash Flood Warning | BMX | Autauga, Elmore, Lowndes, Montgomery | 3 hr |
| Dec 25, 12:56 AM CST | Areal Flood Warning | BMX | Barbour, Bullock, Macon, Pike, Russell | 12 hr |
| Dec 25, 1:15 AM CST | Flash Flood Warning | BMX | Autauga, Dallas, Lowndes, Montgomery | 6 hr |
| Dec 25, 4:24 AM CST | Flash Flood Watch | BMX | Bibb, Blount, Calhoun, Chambers, Cherokee, Chilton and 17 more | 17 hr |
| Dec 25, 7:14 AM CST | Areal Flood Warning | BMX | Chambers, Elmore, Lee, Montgomery, Tallapoosa | 2 hr |
| Dec 25, 7:21 AM CST | Flash Flood Warning | BMX | Chilton, Shelby, Talladega | 3 hr |
| Dec 25, 7:40 AM CST | Special Weather Statement | BMX | Marion | 50 min |
| Dec 25, 7:48 AM CST | Severe Thunderstorm Warning | BMX | Lamar, Marion, Winston | 42 min |
| Dec 25, 8:35 AM CST | Special Weather Statement | BMX | Winston | 40 min |
| Dec 25, 9:17 AM CST | Areal Flood Advisory | BMX | Lamar, Marion, Winston | 3 hr |
| Dec 25, 9:40 AM CST | Areal Flood Advisory | BMX | Winston | 3 hr |
| Dec 25, 9:42 AM CST | River Flood Warning | BMX | Autauga, Dallas, Elmore, Lowndes, Montgomery | 11 days |
| Dec 25, 9:42 AM CST | River Flood Warning | BMX | Autauga, Dallas, Lowndes | 8 days |
| Dec 25, 9:42 AM CST | River Flood Warning | BMX | Dallas | 9 days |
| Dec 25, 10:30 AM CST | Flash Flood Warning | BMX | Marion, Winston | 9 hr |
| Dec 25, 11:51 AM CST | Areal Flood Advisory | BMX | Blount | 3 hr |
| Dec 25, 12:36 PM CST | Flash Flood Warning | BMX | Blount | 3 hr |
| Dec 25, 12:43 PM CST | Areal Flood Advisory | BMX | Fayette, Lamar, Marion, Walker | 3 hr |
| Dec 25, 2:28 PM CST | Special Weather Statement | BMX | Cherokee, Etowah | 32 min |
| Dec 25, 2:50 PM CST | Flash Flood Warning | BMX | Fayette, Lamar, Walker | 5 hr |
| Dec 25, 3:04 PM CST | Areal Flood Advisory | BMX | Blount, Cherokee, Etowah, Jefferson, St. Clair, Walker | 3 hr |
| Dec 25, 3:13 PM CST | Special Weather Statement | BMX | Fayette | 47 min |
| Dec 25, 3:31 PM CST | Special Weather Statement | BMX | Perry | 44 min |
| Dec 25, 3:35 PM CST | Tornado Warning | BMX | Tuscaloosa | 25 min |
| Dec 25, 3:49 PM CST | Flash Flood Warning | BMX | Blount | 8 hr |
| Dec 25, 4:24 PM CST | Tornado Warning | BMX | Jefferson | 36 min |
| Dec 25, 4:28 PM CST | Flash Flood Warning | BMX | Blount, Jefferson, St. Clair, Walker | 3 hr |
| Dec 25, 4:55 PM CST | Tornado Warning | BMX | Jefferson | 50 min |
| Dec 25, 5:25 PM CST | Tornado Warning | BMX | Bibb, Chilton | 21 min |
| Dec 25, 5:44 PM CST | Flash Flood Warning | BMX | Fayette, Jefferson, Tuscaloosa, Walker | 3 hr |
Nearby
Flash Flood Warnings in Alabama, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.